Alert archive / California / Frost Advisories in 2014

Frost Advisory 1, NWS Eureka, CA

March 10, 2014

NWS Eureka, CA issued this frost advisory at Mar 10, 2014, 3:47 AM PDT. It took effect at Mar 11, 2014, 1:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2014, 3:47 AM PDT (10:47 UTC)
In effect from
Mar 11, 2014, 1:00 AM PDT
Expired
Mar 11, 2014, 9:00 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WWUS76 KEKA 101047
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
347 AM PDT MON MAR 10 2014

...FROSTY MORNINGS AHEAD FOR INTERIOR NORTHWEST CALIFORNIA...

CAZ076-102300-
/O.NEW.KEKA.FR.Y.0001.140311T0800Z-140311T1600Z/
MENDOCINO INTERIOR-
347 AM PDT MON MAR 10 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY. 

* LOW TEMPERATURES...LOW TO MID 30S.

* LOCATIONS...NORTHERN AND CENTRAL INTERIOR MENDOCINO COUNTY
  VALLEYS...INCLUDING WILLITS, COVELO, POTTER VALLEY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
3 follow-up statements
388 
WWUS76 KEKA 102153
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
253 PM PDT MON MAR 10 2014

...FROSTY MORNINGS AHEAD FOR INTERIOR NORTHWEST CALIFORNIA...

CAZ076-111100-
/O.CON.KEKA.FR.Y.0001.140311T0800Z-140311T1600Z/
MENDOCINO INTERIOR-
253 PM PDT MON MAR 10 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
TUESDAY...

* LOW TEMPERATURES...LOW TO MID 30S.

* LOCATIONS...NORTHERN AND CENTRAL INTERIOR MENDOCINO COUNTY 
  VALLEYS...INCLUDING WILLITS... COVELO... POTTER VALLEY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
207 
WWUS76 KEKA 111048
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
348 AM PDT TUE MAR 11 2014

...AREAS OF FROST FOR SOME INTERIOR VALLEYS THIS MORNING...

CAZ076-111600-
/O.CON.KEKA.FR.Y.0001.000000T0000Z-140311T1600Z/
MENDOCINO INTERIOR-
348 AM PDT TUE MAR 11 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* LOW TEMPERATURES...MID 30S. 

* LOCATIONS...NORTHERN AND CENTRAL INTERIOR MENDOCINO COUNTY 
  VALLEYS...INCLUDING WILLITS... COVELO... POTTER VALLEY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
982 
WWUS76 KEKA 111536
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
836 AM PDT TUE MAR 11 2014


CAZ076-111645-
/O.EXP.KEKA.FR.Y.0001.000000T0000Z-140311T1600Z/
MENDOCINO INTERIOR-
836 AM PDT TUE MAR 11 2014

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 


* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 9, 4:00 PM PDT, 11 hours 47 minutes earlier.

Area forecast discussion, Mar 9, 4:00 PM PDT, 11 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
400 PM PDT SUN MAR 9 2014

.SYNOPSIS...MODERATE TO HEAVY RAIN WILL EXPAND SOUTHWARD ACROSS NORTHWEST
CALIFORNIA TONIGHT AS A FRONT SLOWLY PASSES THROUGH. AFTER SOME
LINGERING SHOWERS EARLY MONDAY...MUCH OF THE WEEK LOOKS DRY AND MILD
AS STRONG HIGH PRESSURE RETURNS.

&&

.DISCUSSION...
A BAND OF SHOWERS CONTINUE TO IMPACT NW CALIFORNIA BRINGING RAIN
TOTALS SINCE MIDNIGHT UP TO AROUND 0.15-0.50" ACROSS MENDOCINO,
0.50-2" ACROSS HUMBOLDT AND TRINITY, AND 2-4" ACROSS DEL NORTE
THIS AFTERNOON. THERE HAVE BEEN SEVERAL REPORTS OF ROCK SLIDES AS
AN IMPACT OF TODAY'S RAINFALL. RAINFALL RATES SHOULD CONTINUED TO
BE MONITORED THIS EVENING FOR THE POTENTIAL OF LOCALIZED URBAN AND
SMALL STREAM FLOODING AS MUCH OF THE REGION IS VERY SATURATED WITH
TODAY'S RAINFALL. RAIN SHOWERS WILL CONTINUE THROUGH THE NIGHT AS
THE SLOW MOVING FRONTAL BOUNDARY PROPAGATES TO THE SOUTHEAST
THROUGH MONDAY MORNING. THUNDERSTORMS ALONG THE ORCA BORDER WERE
OMITTED FROM THE FORECAST TONIGHT DUE TO UNFAVORABLE CONVECTIVE
PARAMETERS AS THE SHORTWAVE SLIDES OVER PACIFIC NW. IN ADDITION,
RECENT MODEL RUNS WERE INDICATING THE COLD POOL WOULD NOT DIP AS
FAR SOUTH AS PREVIOUSLY THOUGHT AND THEREFORE INSTABILITY
CONDUCIVE TO CONVECTIVE DEVELOPMENT WOULD NOT BE PRESENT.

CONDITIONS WILL BEGIN IMPROVING MONDAY AS RIDGING OCCURS BEHIND THE
FRONT. INCREASING STABILITY AND RESIDUAL MOISTURE WILL ALLOW THE
FORMATION OF PATCHY VALLEY FOG MONDAY AND TUESDAY NIGHT. OTHER
THAN THAT, MOSTLY CLEAR CONDITIONS ARE ANTICIPATED WITH MODELS
HINTING AT LOW RELATIVE HUMIDITY ACROSS MUCH OF THE NWCA THROUGH THE
REMAINDER OF THE WORK WEEK. THIS SIGNALS THE POTENTIAL FOR FROSTY
OVERNIGHT CONDITIONS POSSIBLY BY EARLY WEDNESDAY MORNING.

BY EARLY IN THE WEEKEND, A SHORTWAVE TROUGH WILL SLIDE
OVER BRITISH COLUMBIA CAUSING 500MB HEIGHTS TO FALL OVER NWCA. THE
BEST FORCING AND THEREFORE THE BEST POSSIBILITIES FOR RAIN WILL BE
RESTRICTED NORTHWARD ACROSS OREGON. AS A RESULT, UNMENTIONABLE POPS
WERE MAINTAINED THROUGH THE LATTER PORTION OF THE FORECAST. ALL IN
ALL, RIDGING WILL DOMINATE THE WEATHER PATTERN THROUGH THE THE
UPCOMING WEEK RESULTING IN A WARMING AND DRYING TREND. EXPECT
SUNSHINE AND INCREASINGLY WARM TEMPERATURES INLAND THROUGH THE
WEEK, POSSIBLY REACHING IN THE LOW 80S ACROSS INTERIOR VALLEYS BY
NEXT WEEKEND. KML

&&

.AVIATION...A COLD FRONT REMAINS DRAPED ACROSS THE REGION BRINGING
WIDESPREAD RAIN. THE RAIN HAS RESULTED IN REDUCED VISIBILITIES AND
CEILINGS. IFR AND LIFR CONDITIONS WILL PERSIST OVERNIGHT BEFORE
DRIER AIR FUNNELS IN BEHIND THE FRONTAL PASSAGE LATE TONIGHT. VFR
CONDITIONS WILL DEVELOP DURING THE MORNING HOURS ON MONDAY. RPA

&&

.MARINE...SWAN AND ENP MODEL GUIDANCE HAD BEEN ADAMANT THAT A
WESTERLY SWELL WOULD BUILD INTO THE WATERS TODAY ...AND IT FINALLY
ARRIVED SEVERAL HOURS LATER THAN PREDICTED. SEAS THIS AFTERNOON HAVE
PEAKED AT 10 TO 12 FEET AT 15 SECONDS AND WILL SUBSIDE OVERNIGHT.
HAVE EXTENDED THE SMALL CRAFTS THROUGH 3 AM...ABOUT 6 HOURS LATER
THAN ENP GUIDANCE WOULD SUGGEST THE SWELL WILL SUBSIDE TO MATCH UP
WITH THE LATER ARRIVAL OF THE SWELL. WINDS ARE NOW VERY LIGHT ACROSS
THE WATERS AND WILL TURN TO OUT OF THE NORTH OVERNIGHT INTO MONDAY
AS A COLD FRONT FINALLY SLIDES SOUTH OF THE AREA. SMALL CRAFT WINDS
ARE EXPECTED ACROSS THE OUTER WATERS LATER MONDAY INTO TUESDAY NIGHT
AS HIGH PRESSURE STRENGTHENS OVER THE EASTERN PACIFIC.

A WEAK UPPER LEVEL WAVE WILL ADVANCE INTO THE PACIFIC NORTHWEST
TUESDAY NIGHT SQUASHING THE WEST COAST RIDGE THAT DEVELOPS BEHIND
THE FRONTAL PASSAGE TONIGHT. THIS WILL RESULT IN MODERATE OFFSHORE
FLOW AND A WEAKENING OF THE PRESSURE GRADIENT OVER THE WATERS.
EXPECT WINDS TO BECOME FAIRLY LIGHT TUESDAY NIGHT INTO WEDNESDAY
BEFORE HIGH PRESSURE RE-ESTABLISHES ITSELF OVER THE EASTERN PACIFIC
BY THURSDAY. A VERY LONG PERIOD WESTERLY SWELL JUST HAPPENS TO BE
FORECAST TO BUILD INTO THE WATERS TUESDAY NIGHT INTO WEDNESDAY
BEGINNING AROUND 20 SECONDS AND BUILDING TO 8 TO 10 FEET AT 16
SECONDS ON WEDNESDAY. WITH NICE WEATHER AND THE POSSIBILITY OF
LITTLE SHORT PERIOD SEAS DUE TO THE OFFSHORE FLOW...A SNEAKER WAVE
THREAT MAY BE PRESENT ON WEDNESDAY AND THIS WILL BE INCLUDED IN THE
HWO. RPA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 3 AM PDT MONDAY PZZ450-455-470.

     SMALL CRAFT ADVISORY UNTIL 5 AM PDT WEDNESDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 9, 3:40 PM PDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
340 PM PDT SUN MAR 9 2014

CAZ001-102245-
REDWOOD COAST-
340 PM PDT SUN MAR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STORM SYSTEM WILL BRING PERIODS OF MODERATE TO HEAVY RAIN TO THE
REGION INTO TONIGHT. STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM
1 TO 4 INCHES. THIS HEAVY RAIN MAY CAUSE LOCAL STREAMS TO RISE
RAPIDLY WITH LOCALIZED MINOR FLOODING OF URBAN AND LOW-LYING
AREAS. TAKE EXTRA CAUTION WHEN TRAVELING TODAY...ESPECIALLY NEAR
STEEPER TERRAIN...WHERE ROCK SLIDES AND LANDSLIDES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A BUILDING LONG PERIOD SWELL MAY BRING AN INCREASED THREAT FOR
SNEAKER WAVES ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-102245-
MENDOCINO COAST-
340 PM PDT SUN MAR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STORM SYSTEM WILL BRING PERIODS OF MODERATE TO HEAVY RAIN TO THE
REGION TODAY AND TONIGHT. STORM TOTAL RAINFALL AMOUNTS WILL RANGE
FROM 1 TO 3 INCHES. THIS HEAVY RAIN MAY CAUSE LOCAL STREAMS TO
RISE RAPIDLY WITH LOCALIZED MINOR FLOODING OF URBAN AND LOW-LYING
AREAS. TAKE EXTRA CAUTION WHEN TRAVELING TODAY...ESPECIALLY NEAR
STEEPER TERRAIN...WHERE ROCK SLIDES AND LANDSLIDES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A BUILDING LONG PERIOD SWELL MAY BRING AN INCREASED THREAT FOR
SNEAKER WAVES ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-102245-
NORTH COAST INTERIOR-
340 PM PDT SUN MAR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STORM SYSTEM WILL BRING PERIODS OF MODERATE TO HEAVY RAIN TO THE
REGION THROUGH TONIGHT. STORM TOTAL RAINFALL AMOUNTS WILL RANGE
FROM 1 TO 4 INCHES...WITH LOCALIZED AMOUNTS UP TO 6 INCHES
POSSIBLE ACROSS FAVORED HIGH TERRAIN. THIS HEAVY RAIN MAY CAUSE
LOCAL STREAMS TO RISE RAPIDLY WITH LOCALIZED MINOR FLOODING OF
URBAN AND LOW-LYING AREAS. TAKE EXTRA CAUTION WHEN TRAVELING
TODAY...ESPECIALLY NEAR STEEPER TERRAIN...WHERE ROCK SLIDES AND
LANDSLIDES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-076-102245-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
340 PM PDT SUN MAR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STORM SYSTEM WILL BRING PERIODS OF MODERATE TO HEAVY RAIN TO THE
REGION THROUGH TONIGHT. STORM TOTAL RAINFALL AMOUNTS WILL RANGE
FROM 1 TO 3 INCHES...WITH LOCALIZED AMOUNTS UP TO 5 INCHES
POSSIBLE ACROSS FAVORED HIGH TERRAIN. THIS HEAVY RAIN MAY CAUSE
LOCAL STREAMS TO RISE RAPIDLY WITH LOCALIZED MINOR FLOODING OF
URBAN AND LOW-LYING AREAS. TAKE EXTRA CAUTION WHEN TRAVELING
TODAY...ESPECIALLY NEAR STEEPER TERRAIN...WHERE ROCK SLIDES AND
LANDSLIDES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.